Alert archive / Oklahoma / Wind Advisories in 2007
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 28, 2007, 10:17 PM CST for 13 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2007, 10:17 PM CST (04:17 UTC)
- Expired
- Mar 1, 2007, 3:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 70 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 010417 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1017 PM CST WED FEB 28 2007 .THERE WILL BE A BRIEF PERIOD OF VERY GUST WINDS BEHIND A COLD FRONT. OKZ014>017-021-022-033>036-010800- /O.NEW.KOUN.WI.Y.0007.070301T0417Z-070301T0800Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER- KIOWA-JACKSON- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL...HOLLIS... MANGUM...HOBART...ALTUS 1017 PM CST WED FEB 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST THURSDAY. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL BE COMMON FOR A FEW HOURS AFTER THE PASSAGE OF A COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ023-037-038-TXZ083>085-010900- /O.NEW.KOUN.WI.Y.0007.070301T0600Z-070301T0900Z/ CADDO-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...ANADARKO...FREDERICK...LAWTON... QUANAH...CHILLICOTHE...CROWELL...VERNON 1017 PM CST WED FEB 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST THURSDAY. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL BE COMMON FOR A FEW HOURS AFTER THE PASSAGE OF A COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 28, 9:06 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 28, 9:06 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 906 PM CST WED FEB 28 2007 .UPDATE... POPS WERE INCREASED FOR NORTH CENTRAL AND CENTRAL OKLAHOMA TONIGHT. THE OUN SOUNDING SHOWS THAT THE CAP HAS DECREASED AND WITH THE APPROACH OF THE STRONG MID-LEVEL JET INTO NORTHWEST OKLAHOMA LATER THIS EVENING, IT WAS THOUGHT A FEW STORMS MAY DEVELOP NEAR THE KANSAS BORDER. LATER TONIGHT, WITH UPPER COOLING, A LINE MAY FORM ALONG THE DRYLINE/FRONT EAST OF I-35 WHERE POPS WERE ALSO INCREASED. TEMPERATURES AND WINDS WERE ADJUSTED BASED ON OBSERVATIONS AND SHORT-TERM MODEL FORECASTS THROUGH SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 42 57 31 55 / 40 10 0 0 HOBART OK 40 58 31 55 / 10 0 0 0 WICHITA FALLS TX 44 61 32 59 / 10 0 0 0 GAGE OK 36 53 25 51 / 30 0 0 0 PONCA CITY OK 41 54 29 51 / 70 10 0 10 DURANT OK 49 62 34 60 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Feb 28, 7:45 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CST WED FEB 28 2007
OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
745 PM CST WED FEB 28 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PART OF CENTRAL
OKLAHOMA FROM KANSAS TO TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF LINE FROM MEDFORD TO EL RENO TO
MARIETTA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 3 AM.
IMPACTS...
A FEW STORMS COULD PRODUCE LARGE HAIL THAT COULD RESULT IN DAMAGE TO
AUTOMOBILES AND VEGETATION. WIND GUSTS IN EXCESS OF 70 MPH COULD
ALSO DOWN POWER LINES AND LARGE TREE BRANCHES... AS WELL AS DAMAGE
TO SOME OUTBUILDINGS. A FEW TORNADOES WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH 3 AM.
DISCUSSION...
A DRYLINE LOCATED FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA INTO
WESTERN NORTH TEXAS WILL MOVE VERY LITTLE UNTIL LATER THIS EVENING
WHEN A STRONG JET STREAK WILL PUSH IT EAST. THIS MID-LEVEL JET
STREAK WILL APPROACH NORTHERN OKLAHOMA LATER THIS EVENING ENCHANCING
VERTICAL WIND SHEAR. THE VERTICAL TEMPERATURE PROFILE IS BECOMING
MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL
OKLAHOMA THIS EVENING. STORMS WOULD FORM THERE FIRST...THEN DEVELOP
SOUTH ALONG THE ADVANCING DRYLINE INTO CENTRAL OKLAHOMA AS IT MOVES
QUICKLY EAST AFTER MIDNIGHT. FARTHER SOUTH...THE VERTICAL
TEMPERATURE STRUCTURE IS NOT AS FAVORABLE AND STORMS WOULD BE MORE
ISOLATED. AS THE COLD FRONT OVERTAKES THE DRYLINE LATER TONIGHT...A
LINE OF STORMS WOULD OCCUR IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY MARCH 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.In the hours before
Special weather statement, Feb 28, 9:58 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 958 PM CST WED FEB 28 2007 OKZ014>017-021-022-010500- ROGER MILLS OK-DEWEY OK-BLAINE OK-CUSTER OK-BECKHAM OK-WASHITA OK- 958 PM CST WED FEB 28 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CUSTER... DEWEY...ROGER MILLS AND WASHITA COUNTIES. A COLD FRONT WAS LOCATED FROM NEAR FAIRVIEW TO OAKLAND TO FOSS RESERVOIR TO ELK CITY AND ERICK AT 10 PM CST. STRONG NORTHWEST WINDS WERE ASSOCIATED WITH THE COLD FRONT. WIND SPEEDS IMMEDIATELY BEHIND THE FRONT WILL AVERAGE 30 TO 35 MPH WITH SOME GUSTS OVER 50 MPH.
Nearby
Wind Advisories in Oklahoma, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.